Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 17, 2011, 2:33 PM EST. It took effect at Dec 18, 2011, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2011, 2:33 PM EST (19:33 UTC)
- In effect from
- Dec 18, 2011, 12:00 AM EST
- Expired
- Dec 18, 2011, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
692 WHUS72 KTAE 171933 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT EST UNTIL 10 AM EST SUNDAY FROM DESTIN TO THE SUWANNEE RIVER BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE... .HIGH PRESSURE ACROSS THE MID MISSISSIPPI RIVER VALLEY WILL KEEP THE PRESSURE GRADIENT TIGHT ACROSS THE MARINE AREA TONIGHT IN THE WAKE OF A COLD FRONT. IT NOW APPEARS THAT A BRIEF PERIOD OF ADVISORY WINDS ARE EXPECTED ACROSS THE OFFSHORE WATERS WITH CAUTIONARY LEVEL WINDS CLOSER TO THE COAST. THESE WINDS ARE EXPECTED TO SUBSIDE BY SUNDAY AFTERNOON AS HIGH PRESSURE GETS A LITTLE CLOSER TO THE MARINE AREA. GMZ770-775-180330- /O.NEW.KTAE.SC.Y.0038.111218T0500Z-111218T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 233 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY. * WINDS: NORTH AROUND 20 KNOTS. * WAVES: MAXIMUM VALUES NEAR 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 38-GODSEY
2 follow-up statements
608 WHUS72 KTAE 180222 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY FROM DESTIN TO THE SUWANNEE RIVER BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE... .HIGH PRESSURE ACROSS THE MID MISSISSIPPI RIVER VALLEY WILL KEEP THE PRESSURE GRADIENT TIGHT ACROSS THE MARINE AREA OVERNIGHT. THE TIGHTER GRADIENT AND CONTINUED COLD AIR ADVECTION SHOULD SUPPORT A PERIOD OF ADVISORY WINDS ACROSS THE OFFSHORE WATERS LATER TONIGHT...WITH CAUTIONARY LEVEL WINDS CLOSER TO THE COAST. THESE WINDS ARE EXPECTED TO SUBSIDE BY SUNDAY AFTERNOON AS HIGH PRESSURE GETS A LITTLE CLOSER TO THE MARINE AREA. GMZ770-775-181000- /O.CON.KTAE.SC.Y.0038.111218T0500Z-111218T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 922 PM EST SAT DEC 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: NORTH 15 TO 20 KNOTS INCREASING TO AROUND 20 KNOTS OVERNIGHT. * WAVES: MAXIMUM VALUES NEAR 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 14-MROCZKA
253 WHUS72 KTAE 180903 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 AM EST SUN DEC 18 2011 ...A SMALL CRAFT ADVISORY REMAINS EFFECT UNTIL 10 AM EST THIS MORNING FROM DESTIN TO THE SUWANNEE RIVER BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE... .THE LOW END SMALL CRAFT ADVISORY OVER THE OFFSHORE LEGS SHOULD BE REDUCED TO A CAUTIONARY HEADLINE BY LATE THIS MORNING WITH EVEN LIGHTER WINDS AND SEAS THIS AFTERNOON...BUT CONDITIONS WILL BE RIPE FOR A FAIRLY STRONG EASTERLY WIND SURGE BACK TO CAUTION FOR TONIGHT...AS THE SURFACE RIDGE POSITIONS ITSELF OFF TO OUR NORTHEAST. THEN...AS THE PRESSURE GRADIENT TIGHTENS EVEN FURTHER BETWEEN THIS RIDGE AND THE DEVELOPING LOW TO OUR WEST...SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO SPREAD ACROSS OUR WATERS FROM SOUTHWEST TO NORTHEAST ON TUESDAY...WITH ELEVATED WINDS AND SEAS CONTINUING INTO WEDNESDAY. GMZ770-775-181500- /O.CON.KTAE.SC.Y.0038.000000T0000Z-111218T1500Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 403 AM EST SUN DEC 18 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * PEAK WINDS: NORTHEAST WINDS AROUND 20 KNOTS. * PEAK SEAS: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 2:02 PM EST, 31 minutes earlier.
Area forecast discussion, Dec 17, 2:02 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
202 PM EST Sat Dec 17 2011
.SYNOPSIS...18 UTC surface analysis shows the cold front moving into
Central Florida. A large high pressure area behind this cold front
was located just south of Memphis, Tennessee. Much drier air at all
levels continues to advect into the forecast area. Even with the
drier and cooler airmass that is moving into the forecast area,
sunny skies have allowed temperatures across a good portion of the
region to rebound into the upper 60s to lower 70s. However, cooler
weather is definitely on the way with temperatures likely to drop
into the 30s the next two nights.
&&
.SHORT TERM...(Tonight through Monday Night).
Models show the relatively fast paced weather pattern across the
country will continue throughout the short term period. This will
result in only a brief return of winter-like temperatures for our
region. In fact, the overall magnitude of this cold air outbreak
won't be near as strong as previous events this winter season. High
pressure over the Mid Mississippi River Valley will spread eastward
tonight and into the first of next week. The core of this ridge will
remain to our north. And with this ridge out of position for ideal
radiational cooling conditions, it will be a challenge for
temperatures to bottom out toward the freezing mark.
The forecast low temperatures for tonight are largely based on the
fact that though a drier and cooler airmass is moving into the
region, continued low level mixing with 5 to 8 mph winds will
prevent temperatures from dropping too low. The MAV guidance has
trended downward once again, but given the pattern and placement of
the high pressure area, it just seems too high. Thus, opted for a
solution closer to the warmer MET numbers. This places temperatures
in the 33 to 35 degree range in the north and 35 to 40 in the south.
Frost is not anticipated to be a concern due to winds overnight and
the dry airmass in place.
High pressure will move near the Atlantic Coast on Sunday afternoon
and into the evening. The low level wind flow will veer quickly from
NE to E by evening resulting in a gradual return of Atlantic
moisture. Moreover, light winds overnight will disrupt ideal
radiational cooling conditions, thus indicating a warmer solution
with min temperatures is appropriate. With winds expected to be a
little lighter, though, will include patchy frost for areas with min
temperatures less than 36 degrees.
Monday will be a transitional day as high pressure moves into the
Western Atlantic and southerly flow returns. Expect temperatures to
warm to near 70 in the southern areas and the mid 60s in the
northern counties. Any precipitation chances should hold off until
Tuesday, though cloud cover will be on the increase Monday night.
This increase in cloud cover, combined with the moist southerly
flow, will result in minimum temperatures Monday night into Tuesday
morning in the upper 40s to lower 50s.
.LONG TERM....(Tuesday through Saturday).
Two systems are forecast to affect the forecast area during the long
term period. The first system looks like it will bring a round of
showers and isolated thunderstorms in the Tuesday/Wednesday time
frame as a closed upper level low over the southern plains opens up
and ejects northeastward into the Ohio Valley with a corresponding
surface low and cold front. Both the GFS and Euro are in better
agreement on the timing of this system with the 00z model cycles for
each. Instability with this system is forecast to weaken as it moves
into our area while the best dynamics move north of the region, so
severe weather is not currently expected with this system, although
an isolated thunderstorm remains possible.
Both the GFS and Euro have another system affecting the area on
Friday. The GFS is a little farther south and stronger with this
system than the Euro, but both 00z models agree on a Friday timing
with this system and a chance of showers and thunderstorms was
maintained from the previous forecast. Temperatures look like they
will remain above average through the period with mainly upper 60s
to mid 70s during the day and mid 40s to the mid 50s at night.
&&
.AVIATION...The weak cold front has moved into North Central Florida
with skies rapidly clearing across the Big Bend. All aerodromes are
now VFR. However another post cold front IFR cloud deck around 1KFT
is moving slowly south across Southeast Alabama near KDHN to KPNS in
the Florida Panhandle. The good news...this deck is rapidly eroding
and should be gone in the next two hours. This will leave KDHN and
KECP with nearly clear VFR flying today and Sunday. Some gusty
northwest winds across the area will abate after sunset but expect
light northwesterly winds to persist overnight.
&&
.MARINE...High pressure across the Mid Mississippi River Valley will
keep the pressure gradient tight across the marine area tonight in
the wake of a cold front. It now appears that a brief period of
advisory winds are expected across the offshore waters with
cautionary level winds closer to the coast. These winds are expected
to subside by Sunday afternoon as high pressure gets a little closer
to the marine area. Winds will be on the increase out of the
southeast by Tuesday as the pressure gradient tightens ahead of the
next weather system. Cautionary to advisory level winds appear
possible with this next system as well.
&&
.FIRE WEATHER...Long duration of low relative humidities below 35
percent are expected on Sunday. However, dispersion and ERC values
will remain well below critical thresholds. Red Flag Conditions are
not currently expected on Sunday. Minimum relative humidity values
are forecast to be well above critical levels the rest of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 35 64 35 69 51 / 0 0 0 0 05
Panama City 41 63 44 67 56 / 0 0 0 0 10
Dothan 34 61 35 68 51 / 0 0 0 0 10
Albany 33 61 34 68 51 / 0 0 0 0 05
Valdosta 35 63 36 70 48 / 0 0 0 0 05
Cross City 38 66 38 72 48 / 0 0 0 0 05
Apalachicola 42 63 43 67 55 / 0 0 0 0 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from Midnight tonight to 10 AM EST Sunday
from Destin to the Suwannee River between 20 and 60 nautical
miles from shore.
&&
Long Term...DVD
Aviation/Fire Weather...Lanier
Rest of Discussion...GodseyHazardous weather outlook, Dec 17, 6:52 AM EST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 652 AM EST SAT DEC 17 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-181200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 652 AM EST SAT DEC 17 2011 /552 AM CST SAT DEC 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANY REMAINING DENSE FOG...WHICH FORMED ACROSS SOUTHERN AND EASTERN PORTIONS OF THE REGION LAST NIGHT OUT AHEAD OF A STRONG COLD FRONT...IS NOW BEING PUSHED SOUTHEASTWARD THROUGH THE REGION THIS MORNING. MUCH COOLER AND DRIER AIR WILL USHER IN FROM NORTHWEST TO SOUTHEAST DURING THE DAY FOLLOWED BY CLEARING SKIES BY LATE MORNING OR EARLY AFTERNOON. THIS WILL SET THE STAGE FOR A MOSTLY CLEAR AND FAIRLY COLD NIGHT ACROSS THE REGION WITH NORTHERLY WINDS AROUND 5 MPH. THESE WINDS SHOULD KEEP ANY LOCATIONS FROM DROPPING BELOW FREEZING OVERNIGHT...BUT WILL ALSO CREATE QUITE COLD WIND CHILLS BETWEEN 27 AND 32 DEGREES AREA WIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:44 AM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more | 6 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.